Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 229, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 8, 2007, 3:14 PM CDT for Polk County, Wisconsin. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 3:14 PM CDT (20:14 UTC)
- Expired
- Jul 8, 2007, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Polk County, WI
The radar
The Minneapolis radar (KMPX), 110 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:15 PM CDT | TSTM WND DMG | Amery, WI | 4 FT TREE AND BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -564 J/kg
- Mixed-layer LCL
- 2355 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 082016
SVRMPX
WIC095-082100-
/O.NEW.KMPX.SV.W.0229.070708T2014Z-070708T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
314 PM CDT SUN JUL 8 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POLK COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 400 PM CDT
* AT 311 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF
BALSAM LAKE TO 13 MILES WEST OF AMERY...AND MOVING EAST AT 25 MPH.
ANOTHER POTENTIALLY SEVERE THUNDERSTORM WAS LOCATED IN
FAR NORTHWEST POLK COUNTY WEST OF CUSHING AND MOVING EAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
AMERY...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4566 9247 4562 9287 4549 9261 4522 9275
4523 9218 4561 9216
$$1 follow-up statement
000
WWUS53 KMPX 082052
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
351 PM CDT SUN JUL 8 2007
WIC095-082101-
/O.EXP.KMPX.SV.W.0229.000000T0000Z-070708T2100Z/
POLK WI-
351 PM CDT SUN JUL 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY EXPIRES AT 400 PM
CDT...
SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER...MORE
STRONG THUNDERSTORMS WERE DEVELOPING WEST OF THE COUNTY...REMAIN
ALERT FOR POSSIBLE ADDITIONAL WARNINGS.
LAT...LON 4566 9247 4562 9287 4549 9261 4522 9275
4523 9218 4561 9216
$$
JPRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:51 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 8, 11:51 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1151 AM CDT SUN JUL 8 2007 .UPDATE... COOL FRONT PROGRESSING SOUTH ABOUT AS FORECAST BUT LOW CLOUDS AND MID LEVEL DEBRIS FROM DAKOTAS WAVE WILL HOLD TEMPS DOWN BEHIND THE FRONT OVER PARTS OF THE WEST CENTRAL.TEMPS OVER PARTS OF WI MAY BE A LITTLE HIGHER AHEAD OF THE FRONT. CAP STILL IN PLACE BUT THERE AREA INDICATIONS THAT IT WILL WEAKEN OVER PARTS OF THE SOUTH CENTRAL ABOUT THE TIME THAT FRONT ARRIVES. MOIST CONV WILL BE MAXIMIZED IN THIS AREA AND CAPE WILL BE HIGH ENOUGH TO SUPPORT A SEVERE STORM. HIGHER DEEP LAYER SHEAR LAGGING A BIT TO THE NORTH. HAVE HELD OFF ON POPS THIS AREA UNTIL AROUND 3 PM. && .DISCUSSION.../PREV DISCUSSION FROM 250 AM / 07Z SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED OVER NORTHEASTERN MINNESOTA...WITH A WEAK TRAILING COLD FRONT EXTENDING ALONG THE NORTHWESTERN CWA BORDER. CONVECTION CURRENTLY OVER THE CENTRAL/EASTERN DAKOTAS MAY SNEAK INTO THE NORTHERNMOST COUNTIES THIS MORNING...BUT EXPECT CAPPING INVERSION /700 MB TEMPS AROUND +13C/ TO INHIBIT THUNDERSTORM ACTIVITY ACROSS MOST OF THE CWA UNTIL LATER TODAY. EXPECT SLIGHTLY BETTER SHOWER/THUNDERSTORM CHANCES TO ARRIVE THIS AFTERNOON...AS SHORTWAVE ENERGY DRIVES FROM EASTERN MONTANA/DAKOTAS ACROSS CENTRAL/SOUTHERN MN...AND AIDS IN THE EROSION OF THE MID LEVEL CAP. THE SEVERE THREAT APPEARS TO HAVE DECREASED...WITH NAM/SREF/GFS ALL INDICATING THE PRECIPITATION WILL BE MORE POST-FRONTAL IN NATURE. HAVE MAINTAINED CHANCE POPS ACROSS THE SOUTHEASTERN THIRD OF THE FORECAST AREA...WHERE THE FRONT SHOULD BE ALIGNED THIS AFTERNOON WHEN THE AFOREMENTIONED SCENARIO UNFOLDS. HEAT INDICES WILL STILL BE STEAMY ACROSS THE SOUTHEASTERN FORECAST AREA TODAY AHEAD OF THE FRONT...ESPECIALLY FROM EAU CLAIRE TO FAIRMONT...WHERE DEW POINTS IN THE UPPER 60S MAY YIELD PEAK INDICES NEARING 100 DEGREES. WIDELY SCATTERED SHOWERS/THUNDERSTORMS ALONG THE IOWA BORDER SHOULD COME TO AN END BY MIDNIGHT MONDAY...WITH A REPRIEVE FROM THE HOT CONDITIONS ARRIVING ON MONDAY. THERE IS DECENT MODEL AGREEMENT ON THE PROGRESSION OF A DECENT SHORTWAVE TROUGH AND SURFACE FRONT ACROSS MINNESOTA/WISCONSIN ON TUESDAY. THE GFS PROGS STRONG DIVERGENCE WITH THE UPPER LEVEL JET TO BE CENTERED ACROSS MUCH OF CENTRAL MN AND WEST CENTRAL WISCONSIN...WHICH WOULD CONTRIBUTE TO AN ENHANCED THREAT FOR SEVERE STORMS ON TUESDAY AFTERNOON/EVENING. && .AVIATION.../FOR 18Z TAF ISSUANCE / AREA OF MVFR CIG BEHIND COLD FRONT WILL LINGER FOR A COUPLE HOURS VCNTY KRWF...OTHERWISE PREVAILING VFR CONDITIONS OVER REST OF AREA. SCT THUNDERSTORMS MAY DEVELOP ALONG AND JUST BEHIND FRONT OVER SOUTH CENTRAL MN AND WEST CENTRAL WISCONSIN...BUT BEST CHANCE OF THIS SOUTH OF TAF SITES. POSSIBLE THUNDER VCNTY OF KMSP AND KRWF WITH BRIEF MVFR VSBY 21Z-00Z. OUTSIDE CHANCE OF PATCHY FOG 09Z-12Z BUT MID TO HIGH LEVEL CLOUDS MAY PREVENT THIS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR
Hazardous weather outlook, Jul 8, 9:15 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 915 AM CDT SUN JUL 8 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 915 AM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...GENERALLY ALONG AND SOUTH OF A NEW ULM...TO TWIN CITIES METRO...TO RICE LAKE WISCONSIN LINE...AS A COLD FRONT MOVES ACROSS THE AREA. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WHICH COULD PRODUCE HAIL AND DAMAGING WINDS. ADDITIONALLY...HEAT INDICES AHEAD OF THE FRONT MAY APPROACH 100 DEGREES THIS AFTERNOON...MAINLY ALONG A FAIRMONT TO EAU CLAIRE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS THE OUTLOOK AREA ON TUESDAY. CURRENT INDICATIONS ARE THAT THERE MAY BE A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jul 8, 1:46 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
146 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL BIG LAKE 45.34N 93.75W
07/08/2007 E0.75 INCH SHERBURNE MN TRAINED SPOTTER
&&
JPRLocal storm report, Jul 8, 2:03 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
203 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL ZIMMERMAN 45.44N 93.59W
07/08/2007 E0.75 INCH SHERBURNE MN AMATEUR RADIO
AT COUNTY RD 4 AND HIGHWAY 169 INTERSECTION.
0200 PM HAIL ST FRANCIS 45.44N 93.31W
07/08/2007 E1.00 INCH ISANTI MN AMATEUR RADIO
&&
MKMLocal storm report, Jul 8, 2:09 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
209 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL ELK RIVER 45.33N 93.57W
07/08/2007 E0.75 INCH SHERBURNE MN AMATEUR RADIO
&&
MKMLocal storm report, Jul 8, 2:32 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
232 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG WYOMING 45.33N 93.00W
07/08/2007 CHISAGO MN TRAINED SPOTTER
8 INCH DIAMETER TREE DOWN
&&
MKMLocal storm report, Jul 8, 2:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
236 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL OTSEGO 45.29N 93.61W
07/08/2007 E0.75 INCH SHERBURNE MN TRAINED SPOTTER
&&
MKMLocal storm report, Jul 8, 3:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
311 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG STILLWATER 45.06N 92.82W
07/08/2007 WASHINGTON MN TRAINED SPOTTER
SMALL BRANCHES DOWN. ADULT BLOW OFF FEET BY WIND.
0244 PM HAIL FOREST LAKE 45.28N 92.99W
07/08/2007 E0.88 INCH WASHINGTON MN TRAINED SPOTTER
AT I-35 REST AREA
0303 PM HAIL 8 NW TURTLE LAKE 45.47N 92.26W
07/08/2007 E1.00 INCH POLK WI TRAINED SPOTTER
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:24 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 51 min |
| Jul 8, 2:54 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 66 min |
| Jul 8, 2:58 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 62 min |
| Jul 8, 4:06 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Rusk | 54 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.